# SDR 2024FA0000316

- Difficulty date: April 16, 2024
- Submitted: April 16, 2024
- Operation: General aviation
- Aircraft: N590DS
- Make and model: Cirrus SR20
- Aircraft serial: 9270
- Aircraft time: 99 hours
- Engine time: 99 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: UNKNOWN
- Condition: Excess Play
- Location: Engine
- Part time: 99 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR INSPECTION, NOTICED AN EXCESSIVE AMOUNT OF EXHAUST RESIDUE BUILDUP IN COWLING, ON ENGINE, AND ON FIREWALL.  FURTHER INSPECTION FOUND THAT THE 4 EXHAUST PIPE WAS EXCESSIVELY LOOSE AND HAD A LOT OF PLAY. THE AMOUNT OF MOVEMENT IS EXCESSIVE AND IS ALLOWING EXHAUST BY-PRODUCTS TO ESCAPE THE EXHAUST SYSTEM IN THE ENGINE BAY, RATHER THAN BEING CONTAINED WITHIN THE EXHAUST SYSTEM AND BEING BLOWN OUT OF THE TAIL PIPE.  INSPECTED 4 OTHER AIRCRAFT WE OPERATE AND FOUND THAT ALL 4 AIRCRAFT HAD LOOSE EXHAUST PIPES WITH EXCESSIVE PLAY/MOVEMENT AND EXCESSIVE EXHAUST RESIDUE IN AND AROUND THE COWLING.  CONCERNS OF NOT ONLY CARBON MONOXIDE, BUT ALSO HOW THE EXHAUST LEAK WILL AFFECT OTHER COMPONENTS IN THE ENGINE BAY. ISSUE HAS BEEN RASIED WITH CIRRUS.
